Alert archive / Illinois / Flash Flood Warnings in 2009

Flash Flood Warning 9, NWS Chicago, IL

June 1, 2009Boone County, McHenry County, Winnebago County, Illinois

NWS Chicago, IL issued this flash flood warning at Jun 1, 2009, 5:37 PM CDT for Boone County, McHenry County, Winnebago County, Illinois. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2009, 5:37 PM CDT (22:37 UTC)
Expired
Jun 1, 2009, 9:47 PM CDT
In force
4 hr
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Flood severity
None

Counties Boone County, IL, McHenry County, IL, Winnebago County, IL

The radar

The Milwaukee radar (KMKX), 83 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 1, 6:40 PM CDTFLASH FLOOD4 Ne Pecatonica, IL6 TO 8 INCHES OF WATER FLOWING OVER TELEGRAPH ROAD NEAR THEODORE ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 63 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.6 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2009-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 779 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2009-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 347 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
779 J/kg
Mixed-layer CIN
-146 J/kg
Mixed-layer LCL
1409 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
347 m²/s²
0-3 km storm-relative helicity
422 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLOT 012237
FFWLOT
ILC007-111-201-020430-
/O.NEW.KLOT.FF.W.0009.090601T2237Z-090602T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
537 PM CDT MON JUN 1 2009

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BOONE COUNTY IN NORTH CENTRAL ILLINOIS...
  WINNEBAGO COUNTY IN NORTH CENTRAL ILLINOIS...
  SOUTHERN MCHENRY COUNTY IN NORTHEAST ILLINOIS...

* UNTIL 1130 PM CDT...

* AT 535 PM CDT...THUNDERSTORMS WITH VERY HEAVY RAIN WERE RESULTING 
IN FLASH FLOODING OVER THE WARNED AREA. ADDITIONAL THUNDERSTORMS 
MOVING OVER THE AREA MAY PRODUCE RAINFALL RATES OF 1 TO 2 INCHES PER 
HOUR. STREET FLOODING WAS REPORTED IN ROCKFORD AS WELL AS WITHIN 
BOONE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAIN WILL RESULT IN FLOODING OF ROADS...VIADUCTS...
UNDERPASSES...CREEKS AND DRAINAGE AREAS. DO NOT DRIVE INTO FLOODED
AREAS AND KEEP CHILDREN AWAY FROM FLOOD WATERS.

MORE THAN HALF OF FLASH FLOOD DEATHS OCCUR IN VEHICLES. TWO FEET OF
FAST MOVING WATER CAN SWEEP VEHICLES...EVEN A PICKUP OR AN SUV...OFF
THE ROAD AND INTO A FLOOD SWOLLEN STREAM. TURN AROUND...DONT DROWN.

&&

LAT...LON 4235 8829 4216 8830 4215 8859 4217 8860
      4215 8917 4220 8918 4220 8941 4246 8941

$$
3 follow-up statements
000 
WGUS73 KLOT 012323
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
623 PM CDT MON JUN 1 2009

ILC007-111-201-020430-
/O.CON.KLOT.FF.W.0009.000000T0000Z-090602T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINNEBAGO IL-MCHENRY IL-BOONE IL-
623 PM CDT MON JUN 1 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR
BOONE...SOUTHERN MCHENRY AND WINNEBAGO COUNTIES...

AT 621 PM CDT...THUNDERSTORMS PRODUCING VERY HEAVY RAIN CONTINUED 
OVER PORTIONS OF SOUTHERN MCHENRY COUNTY. ELSEWHERE...RUNOFF 
CONTINUED FROM EARLIER HEAVY RAINFALL. HIGH WATER WILL CONTINUE IN 
MANY AREAS.

MORE THAN HALF OF FLASH FLOOD DEATHS OCCUR IN VEHICLES. TWO FEET OF
FAST MOVING WATER CAN SWEEP VEHICLES...EVEN A PICKUP OR AN SUV...OFF
THE ROAD AND INTO A FLOOD SWOLLEN STREAM. TURN AROUND...DONT DROWN.

LAT...LON 4235 8829 4216 8830 4215 8859 4217 8860
      4215 8917 4220 8918 4220 8941 4246 8941

$$
000 
WGUS73 KLOT 020037
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
737 PM CDT MON JUN 1 2009

ILC007-111-201-020430-
/O.CON.KLOT.FF.W.0009.000000T0000Z-090602T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINNEBAGO IL-MCHENRY IL-BOONE IL-
737 PM CDT MON JUN 1 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR
BOONE...SOUTHERN MCHENRY AND WINNEBAGO COUNTIES...

AT 734 PM CDT...THUNDERSTORMS HAD MOVED OUT OF THE AREA...HOWEVER 
RUNOFF FROM EARLIER RAINFALL WILL CONTINUE. IT WILL TAKE TIME FOR 
HIGH WATER LEVELS TO RECEDE ON AREA ROADS AND STREETS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS MORE DIFFICULT TO SEE
WATER ON THE ROAD OR JUDGE HOW DEEP IT IS.

MORE THAN HALF OF FLASH FLOOD DEATHS OCCUR IN VEHICLES. TWO FEET OF
FAST MOVING WATER CAN SWEEP VEHICLES...EVEN A PICKUP OR AN SUV...OFF
THE ROAD AND INTO A FLOOD SWOLLEN STREAM. TURN AROUND...DONT DROWN.

LAT...LON 4235 8829 4216 8830 4215 8859 4217 8860
      4215 8917 4220 8918 4220 8941 4246 8941

$$

MORRIS
000 
WGUS73 KLOT 020247
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
947 PM CDT MON JUN 1 2009

ILC007-111-201-020256-
/O.CAN.KLOT.FF.W.0009.000000T0000Z-090602T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINNEBAGO IL-MCHENRY IL-BOONE IL-
947 PM CDT MON JUN 1 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR BOONE...SOUTHERN
MCHENRY AND WINNEBAGO COUNTIES...

ALL RAINFALL HAS ENDED AND NO ADDITIONAL RAIN IS EXPECTED FOR THE 
REMAINDER OF THE NIGHT.

LAT...LON 4235 8829 4216 8830 4215 8859 4217 8860
      4215 8917 4220 8918 4220 8941 4246 8941

$$

KREIN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 3:24 PM CDT, 2 hours 13 minutes earlier.

Area forecast discussion, Jun 1, 3:24 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
324 PM CDT MON JUN 1 2009

.DISCUSSION...
319 PM CDT

AS EXPECTED...THE DRY STABLE AIR MASS OF YESTERDAY MORPHED
OVERNIGHT INTO AN UNSTABLE HUMID ONE. A DYING MCS FROM THE NRN
PLAINS PASSING THROUGH NRN IL OVERNIGHT CREATED SOME LOCALIZED WIND
AND HEAVY RAIN... THEN MOVED ON TO OHIO BY DAYBREAK. REMNANT
SHOWERS AND ISOLATED TSTMS HAVE GRAZED ACROSS NRN IL ALL MORNING
AND INTO THIS EARLY AFTN AS TEMPS RISE AND INSPIRE CAPES OF 2K TO
3K. SEVERE TSTM WATCH ALREADY IN EFFECT FOR STORMS ASSOCIATED WITH
VORT MOVING EAST ACROSS IOWA AT THIS TIME.

SFC LOW OVER THE LAKES HAS BEEN STRETCHING COLD FRONT OUT ACROSS WI
AND IA WHICH IN TURN HAS BEEN SAGGING SOUTH. SPEED OF SWD PROGRESS
IS SLOWING AS IT SUCCUMBS TO ZONAL MID LVL FLOW OVER SRN WI AND
NRN IL. MAY EXPECT A PNEUMONIA FRONT TO DROP DOWN INTO LAKE AND
NRN COOK COUNTY THIS EVENING. CAN ALREADY SEE GUST TO 26 KTS AT
MKE AS A RESULT. WILL BE A COUPLE MORE HOURS BEFORE CLEARING LAKE
COUNTY INTO COOK. EXPECTING TO CLEAR COUNTIES FROM WATCH WITH
FRONTAL PASSAGE. TIMING IS EVERYTHING. IF FROPA DOESNT CLEAR
PORTIONS OF WATCH...NIGHTFALL COOLING SHUD HELP DROP CAPES AND
LESSEN STORM SEVERITY THIS EVENING. STILL EXPECTING SOME LINGERING
SHOWERS AND ISOLATED STORMS OVERNIGHT...SIMILAR TO LAST NIGHT...
WITH PSBL RESURGENCE ON TUESDAY ALONG NEAR STNRY FRONTAL BOUNDARY
OVER NRN IL AND NRN INDIANA.

BEFORE DEPARTING TUESDAY NIGHT...ANOTHER IMPULSE ASSOCIATED WITH A
SAGGING UPR JET WILL DROP DOWN THRU THE UPR MS VLY LATE TUESDAY AND
LIKELY ADD MORE ENERGY TO ANY DAYTIME HEATING INDUCED CONVECTION. ON
THE BRIGHT SIDE...THIS IMPULSE WILL DEEPEN MID LVL TROUGHING OVER
THE AREA LATE TUESDAY NIGHT INTO WEDNESDAY AND HELP PUSH THE
STAGNATED BOUNDARY SOUTHWARD AND OUT OF THE REGION. DRIER AND MORE
STABLE HIGH PRESSURE WILL WORK SOUTH ON WEDNESDAY AND PERMIT A DRY
PERIOD THRU FRIDAY NIGHT.

RETURNED SW FLOW OVER THE WEEKEND WILL ALLOW MOISTURE TO MOVE BACK
NORTH AND PREPARE US FOR A STORM THREATENED WEEKEND.

RLB

&&

.AVIATION...
1230 PM CDT

CIGS/VIS VFR THRU PERIOD XCP INVOF TSTMS.

1800 UTC TAFS...MAIN FCST CONCERN THIS AFTERNOON CONTINUES TO BE
CONVECTIVE FCST.  TIMING NOT SO MUCH AN ISSUE AS LOCATION OF AFTN
INITIATION.  AIR MASS ACROSS RGN HAS BECOME MODERATELY UNSTABLE WITH
SFC BASED CAPE NR 2500 J/KG VCTY IL/WI STATE LINE.  HOWEVER...SVRL
BOUNDARIES LEFT FROM LAST NIGHTS TSTMS HAVE COMPLICATED THIS AFTNS
FCST.  SFC MESO ANALYSIS SHOWS OUTFLOW BOUNDARY FROM QUAD CITIES EWD
INTO NWRN INDIANA.  THOUGH WIND FIELD ASSD WITH THIS BOUNDARY IS IN
THE PROCESS OF WASHING OUT...COMBO OF RESIDUAL COOL OUTFLOW AND
CLOUD COVER CONTINUE TO PRODUCE ZONE OF DIFFERENTIAL HEATING FROM NR
MLI-IKK.  SFC DEW POINTS IN MID 60S ARE POOLING ALONG THIS
BOUNDARY.  SUSPECT THAT DESPITE HIGHEST CAPE BEING AHEAD OF COLD
FRONT APCHG FROM SRN WI...CONVECTIVE INITIATION AFT 20Z WILL BE
FOCUSED GENLY ALG/S OF INTERSTATE 80.  THEREFORE...HAVE JUST GONE
WITH VCTS FOR A WHILE LATE THIS AFTN AS SFC COLD FRONT MOVES
THROUGH.  GREATER LIKELIHOOD OF MORE WIDEPREAD STORMS EXPECTED OVR
AREAS S OF TERMINALS.

VIS SATLT IMAGERY ALSO HIGHLIGHTING NARROW BAND OF TCU FROM NR
COU-UIN-N OF SPI.  IF THIS AREA CONTINUES TO ERUPT...IT WILL FURTHER
INHIBIT CONVECTIVE DVLPMT OVR NRN IL/IN.

ONE OR MORE TSTM CLUSTERS WILL LIKELY DVLP AGAIN TONIGHT TO N OF
FRONTAL BOUNDARY FCST TO BCM STATIONARY FROM NRN MO-CNTRL IL/IN.
MOST CONCENTRATED AREA OF THESE STORMS WILL BE ALONG WRN EXTENSION
OF THIS BOUNDARY.  THEREFORE...WILL HOLD OFF FROM MENTIONING THUNDER
WITH OVERNIGHT ROUND OF STORMS...BUT DO EXPECT OCNL SHWRS FROM ANVIL
CANOPY GIVEN CLOSE PROXIMITY OF ACTIVE CONVECTIVE ZONE.

WIND SHIFT WILL ALSO BE MOVING THRU AREA LATE THIS AFTN AS COLD
FRONT ACROSS SRN WI SAGS SWD.  THIS WILL SHIFT WSWLY WINDS NOW OVR
AREA INTO THE N BY 00Z.

MERZLOCK

&&

.MARINE...
223 PM CDT

A COLD FRONT IS TRACKING SOUTH ACROSS SOUTHERN LAKE MICHIGAN THIS
AFTERNOON. STILL MONITORING NORTH WINDS BEHIND THIS FRONT WHICH
MAY PRODUCE GUSTS APPROACHING SMALL CRAFT ADVISORY CRITERIA FOR
THE INDIANA AND ILLINOIS NEARSHORE WATERS. BEFORE
THAT...THUNDERSTORMS ALONG THE FRONT MAY PRODUCE GUSTS EXCEEDING
SPECIAL MARINE WARNING CRITERIA THIS AFTERNOON AND EVENING.
PROLONGED NORTH TO NORTHEAST WINDS ACROSS SOUTH HALF OF THE LAKE
TUESDAY INTO WEDNESDAY MAY GENERATE WAVE HEIGHTS IN THE 3 TO 4 FT
RANGE. WINDS BEGIN TO DIMINISH WEDNESDAY NIGHT AS NEXT SURFACE
HIGH BUILDS INTO THE WESTERN GREAT LAKES.

LENNING

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&
Hazardous weather outlook, Jun 1, 3:47 PM CDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
347 PM CDT MON JUN 1 2009

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
022100-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
347 PM CDT MON JUN 1 2009 /447 PM EDT MON JUN 1 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

  A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM CDT FOR
  MOST OF NORTHERN ILLINOIS AND ALL OF NORTHWEST INDIANA...
  INCLUDING THE NEARSHORE LOCATIONS. EVENING THUNDERSTORMS MAY
  PRODUCE:

  HAIL OF 1 INCH OR GREATER IN DIAMETER.
  DAMAGING WIND GUSTS TO 70 MPH.
  HEAVY DOWNPOURS.
  FREQUENT CLOUD TO GROUND LIGHTNING.

  AREAS AFFECTED AND TIMING:

  THUNDERSTORMS WILL BE A THREAT THROUGH THE NIGHT AHEAD OF A
  SAGGING COLD FRONT MOVING SOUTH FROM WISCONSIN. THE MORE SEVERE
  STORMS WILL GENERALLY BE SOUTH OF THE ILLINOIS COUNTIES ALONG
  THE WISCONSIN BORDER. THIS FRONT WILL STALL AND BECOME
  STATIONARY ACROSS NORTHERN ILLINOIS AND INDIANA OVERNIGHT.

  DISCUSSION:

  AS IMPULSES MOVE ACROSS NORTHERN ILLINOIS AND NORTHERN INDIANA FROM
  IOWA THIS EVENING INTO A PRIMED ENVIRONMENT FOR CONVECTION...
  THUNDERSTORMS WILL REACH STRONG TO SEVERE STAGES. A COLD FRONT
  SAGGING SOUTH FROM WISCONSIN WILL HELP TO STABILIZE NORTHERN
  COUNTIES EARLY IN THE EVENING. OTHERWISE EVENING COOLING WILL
  WORK TO ESTABLISH LESS VOLATILE CONDITIONS. HOWEVER SHOWERS AND
  THUNDERSTORMS WILL CONTINUE TO THREATEN NORTHERN ILLINOIS AND
  INDIANA AFTER THE WATCH EXPIRATION BUT ARE NOT EXPECTED TO BE AS
  VIGOROUS.

  HEAVY DOWNPOURS MAY LEAD TO FLOODING OF LOW LYING URBANIZED
  AREAS AND SMALL STREAMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

OCCASIONAL THUNDERSTORMS CAN BE EXPECTED THROUGH EARLY WEDNESDAY
AS THE FRONT REMAINS NEARLY STATIONARY ACROSS NORTHERN ILLINOIS
AND INDIANA. THE POTENTIAL EXISTS FOR SOME STORMS TO BE SEVERE
AGAIN ON TUESDAY...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY
THREAT.

WITH THE POTENTIAL FOR SEVERAL ROUNDS OF STRONG THUNDERSTORMS
OVER THE NEXT FEW DAYS...HEAVY RAINFALL AMOUNTS OF ONE AND A HALF
TO TWO INCHES...WITH LOCALLY HIGHER AMOUNTS...ARE POSSIBLE. THIS
RAINFALL WILL LIKELY LEAD TO RENEWED FLOODING ALONG AREA RIVERS
AS WELL AS URBANIZED...LOW LYING...AND POORLY DRAINED AREAS.

THERE IS ANOTHER CHANCE OF THUNDERSTORMS SATURDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED ACROSS NORTHERN ILLINOIS AND NORTHWEST
INDIANA THROUGH 10 PM CDT THIS EVENING.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-022100-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
347 PM CDT MON JUN 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE ILLINOIS AND
INDIANA NEARSHORE WATERS THROUGH 10 PM CDT THIS EVENING. THUNDERSTORMS
WITH CLOUD TO GROUND LIGHTNING...LARGE HAIL...HEAVY DOWNPOURS AND WIND
GUSTS TO 50 KNOTS WILL BE POSSIBLE WITH THESE STORMS.

A SMALL CRAFT ADVISORY WILL ALSO BE IN EFFECT UNTIL 10 PM CDT FOR
STRONG NORTH TO NORTHEAST WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A CHANCE OF THUNDERSTORMS THROUGH TUESDAY EVENING. WIND
GUSTS TO 40 KNOTS AND FREQUENT LIGHTNING ARE POSSIBLE WITH THESE
STORMS.

THUNDERSTORMS ARE POSSIBLE AGAIN SATURDAY AND SUNDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-022100-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
347 PM CDT MON JUN 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THERE IS A THREAT OF THUNDERSTORMS ACROSS THE SOUTHERN PORTIONS
OF THE LAKE TONIGHT. THESE STORMS HAVE THE POTENTIAL TO PRODUCE
FREQUENT LIGHTNING...HEAVY DOWNPOURS AND WIND GUSTS TO 50 KNOTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE SOUTHERN PART OF
LAKE MICHIGAN TUESDAY. WIND GUSTS TO 40 KNOTS AND FREQUENT
LIGHTNING ARE POSSIBLE WITH THESE STORMS.

THUNDERSTORMS ARE POSSIBLE AGAIN SATURDAY AND SUNDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

RLB

In the hours before

Local storm report, Jun 1, 4:31 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
431 PM CDT MON JUN 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0421 PM     HAIL             BOSWELL                 40.52N 87.38W
06/01/2009  M0.88 INCH       BENTON             IN   EMERGENCY MNGR

&&

MORRIS
Local storm report, Jun 1, 4:56 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
456 PM CDT MON JUN 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     HAIL             AMBIA                   40.49N 87.52W
06/01/2009  M0.75 INCH       BENTON             IN   LAW ENFORCEMENT

0424 PM     TSTM WND DMG     OXFORD                  40.52N 87.25W
06/01/2009                   BENTON             IN   LAW ENFORCEMENT

            POWER LINE DOWN

&&

MORRIS
Local storm report, Jun 1, 5:14 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
514 PM CDT MON JUN 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             BOSWELL                 40.52N 87.38W
06/01/2009  M0.75 INCH       BENTON             IN   EMERGENCY MNGR

&&

MORRIS
Local storm report, Jun 1, 5:15 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
515 PM CDT MON JUN 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     AMBIA                   40.49N 87.52W
06/01/2009                   BENTON             IN   EMERGENCY MNGR

            TREE AND HOME DAMAGE

&&

MORRIS
Local storm report, Jun 1, 5:20 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
520 PM CDT MON JUN 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             5 NE HAMPSHIRE          42.15N 88.45W
06/01/2009  M0.75 INCH       KANE               IL   EMERGENCY MNGR

            AT ROUTE 47 AND 90

&&

MORRIS
Local storm report, Jun 1, 5:25 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
525 PM CDT MON JUN 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0511 PM     FUNNEL CLOUD     7 N WINNEBAGO           42.37N 89.24W
06/01/2009                   WINNEBAGO          IL   LAW ENFORCEMENT

            NEAR ROUTE 70 AND CEMETERY ROAD

&&

MORRIS

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 3:22 AM CDTSevere Thunderstorm WarningLOTDuPage, Kane, Kendall, Will31 min
Jun 1, 3:49 AM CDTSpecial Marine WarningLOT116 min
Jun 1, 3:36 PM CDTSpecial Marine WarningLOT84 min
Jun 1, 3:54 PM CDTSmall Craft AdvisoryLOT10 hr
Jun 1, 5:00 PM CDTSevere Thunderstorm WarningLOTBoone, Winnebago60 min
Jun 1, 5:57 PM CDTSevere Thunderstorm WarningLOTBoone, DeKalb, Kane, McHenry41 min
Jun 1, 6:00 PM CDTSevere Thunderstorm WarningLOTFord, Iroquois, Livingston60 min
Jun 1, 6:12 PM CDTSpecial Marine WarningLOT34 min
Jun 1, 6:13 PM CDTSevere Thunderstorm WarningLOTFord, LaSalle, Livingston62 min

Nearby

Flash Flood Warnings in Illinois, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.